Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 39, NWS Paducah, KY

March 26, 2000Caldwell County, Lyon County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Mar 26, 2000, 11:25 PM CST for Caldwell County, Lyon County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2000, 11:25 PM CST (05:25 UTC)
Expired
Mar 27, 2000, 12:00 AM CST
In force
35 min
Issued by
NWS Paducah, KY
Area
Whole counties

Counties Caldwell County, KY, Lyon County, KY

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.4 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 967 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
967 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 270527
SVRPAH
KYC033-143-270600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1125 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LYON COUNTY IN WESTERN KENTUCKY
  CALDWELL COUNTY IN WESTERN KENTUCKY

* UNTIL MIDNIGHT CST

* AT 1125 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED SEVERE THUNDERSTORMS ALONG A LINE FROM NEAR MARION
  KENTUCKY TO PADUCAH KENTUCKY...MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  PRINCETON
  EDDYVILLE

STRONG WINDS 60 MPH OR GREATER AND HAIL UP TO NICKEL SIZE ARE LIKELY.
MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS.

NOLES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:20 PM CST, 9 hours 5 minutes earlier.

Area forecast discussion, Mar 26, 2:20 PM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
220 PM CST SUN MAR 26 2000

CONVECTIVE COMPLEX OVER SW MISSOURI AT 20Z CONTINUES TO TRUCK
EASTWARD THROUGH SURFACE BASED INSTABILITY AXIS WITH LI TO MINUS 10.
THIS INSTABILITY AXIS IS PROGGED TO SHIFT SLOWLY SOUTHEASTWARD
AND WEAKEN THIS EVENING. APPEARS 12Z ETA HAS SOMEWHAT UNDERFORECAST
INSTABILITY ACROSS WRN MISSOURI...SO PREFER THE MORE UNSTABLE RUC
LIFTED INDEX PROGS. RUC LOWERS LI/S TO MINUS 6 OVER SE MISSOURI BY
MIDNIGHT. THIS SHOULD BE MORE THAN ADEQUATE TO SUSTAIN COMPLEXES
MOVING E/SE FROM WESTERN MISSOURI LATER THIS EVENING. PLAN TO
MENTION SEVERE WORDING IN FAR WEST ZONES AROUND POPLAR BLUFF FOR
TONIGHT. EAST OF THE MISSISSIPPI RIVER...MODELS INDICATE LOW LEVEL
MOISTURE AND INSTABILITY WILL HAVE DIFFICULTY BECOMING ESTABLISHED
PRIOR TO THE COLD FRONT. EASTERLY COMPONENT TO LOW LEVEL FLOW HAS
KEPT SFC DEW POINTS ONLY IN THE 30S THIS AFTERNOON OVER WEST
KENTUCKY. FLOW SHOULD BACK AROUND IN TIME TO BRING MARGINALLY
UNSTABLE AIR INTO THE LOWER OHIO VALLEY. HOWEVER...STRONGEST STORMS
SHOULD BE CONFINED TO BETTER MOISTURE AND INSTABILITY FIELDS SOUTH
AND WEST OF PAH.

ONCE COLD FRONT PASSES EAST OF THE FA BY 12Z...ALL MODELS SHOW RAPID
DRYING FROM THE LOW LEVELS ON UP. BASED ON MODEL RH PROGS...WILL
HAVE TO YANK MORNING POPS ACROSS EASTERN COUNTIES AND GO MORE
OPTIMISTIC FOR SKY CONDITIONS MONDAY. MODEL SOUNDINGS SHOW STEEP LOW
LEVEL LAPSE RATES MONDAY...WITH MIXING HEIGHTS OVER 5K FEET. THIS
SHOULD ALLOW STRONGER 20 PLUS KNOT WINDS TO MIX DOWN...SO WILL
MENTION BREEZY CONDITIONS IN ALL AREAS.

A SECONDARY VORT LOBE AND ASSOCIATED SURFACE TROUGH IS PROGGED TO
SWING SOUTHEAST ACROSS SRN INDIANA MONDAY NIGHT. THIS WILL BRING
PLENTY OF CLOUDS...AND KEEP TEMPS UP A LITTLE HIGHER THAN NGM MOS
SHOWS. NGM MOS CLOUD FORECASTS APPEAR OUT TO LUNCH MONDAY NIGHT.

EXTENDED PROGS... UPPER LOW OVER THE NORTHEAST WILL KEEP A
RELATIVELY COOL NORTHWEST FLOW IN PLACE FOR MUCH OF THE PERIOD. NCEP
SOLUTION CALLS FOR PIECES OF ENERGY COMING OUT OF THE SOUTHWESTERN
TROUGH TO PASS SOUTH OF THE OHIO VALLEY...UNDERCUTTING THE
NORTHEASTERN UPPER LOW. COULD HAVE SOME OVERRUNNING RAIN OR EMBEDDED
ELEVATED CONVECTION WEDNESDAY THROUGH FRIDAY...ESPECIALLY SOUTHERN
ZONES.

.PAH...NONE.

MY

In the hours before

Special weather statement, Mar 26, 9:57 PM CST, 1 hour 28 minutes before
ILZ075-076-080>082-084-085-088-MOZ076-086-087-100-107>110-270430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
957 PM CST SUN MAR 26 2000

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHWEST ILLINOIS AND
SOUTHEAST MISSOURI...

A LINE OF THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING WERE
NOTED FROM MOUNT VERNON TO PERRYVILLE AND ONWARD TO MARBLE HILL
MISSOURI. THESE STORMS MAY PRODUCE GUSTY WINDS NEAR 40 MPH...AS
WELL AS THE POTENTIAL FOR SMALL HAIL AS THEY MOVE SOUTHEAST AROUND
30 MPH.

AT 955 PM...THE STRONGEST THUNDERSTORMS WERE NOTED FROM NEAR
MURPHYSBORO ILLINOIS...SOUTHWEST TO NEAR MARBLE HILL MISSOURI.
THESE STORMS HAVE THE POTENTIAL OF PRODUCIXNG DAMAGING WINDS IN A
SHORT PERIOD OF TIME...AS WELL AS THE POTENTIAL FOR PEA TO MARBLE
SIZE HAIL.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:45 PM CSTSevere Thunderstorm WarningPAHBallard30 min
Mar 26, 10:57 PM CSTSevere Thunderstorm WarningPAHCrittenden, Union63 min
Mar 26, 10:57 PM CSTSevere Thunderstorm WarningPAHCarlisle, Graves, Livingston, McCracken, Marshall63 min
Mar 26, 11:24 PM CSTSevere Thunderstorm WarningPAHFulton, Hickman36 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.